Discussions that mention potassium

High & Low Blood Pressure board


Hi Vanessa,

From what I read re: your new med is causing the GI symptoms. It is most likely the Diovan. Not sure why the green color but Dr. dean has discussed what the color means but I can't remember. Since you are on HCT you are at risk for potassium depletion & other electrolyte problems when you have diarrhea (diarrhea just by itself puts you at risk.) You need to contact the DR. on call for your DR. If you can drink at least 2-3 glasses of orange juice & eat other high potassium foods during the course of the day. Let us know how you are doing. Is any other family member sick?

Is there a reason your Dr. ordered the combo rather trying out the two meds separately? Fam
Thanks Fam,

I am feeling much better - it was just that day - although I do agree as I have had upper and lower GI upset (mild except for that one episode) since starting the medication.

He decided on that combo he said because my b/p was so high and he wanted to bring it down quickly. I am to started weaning off the 25mg Toprol over the next few weeks and just be on the Diovan/HCT after that.

I have been very very tired - and my asthma seems to be acting up a bit - all since starting the Diovan/HCT - I will keep my eye on everything.

I eat a potassium rich diet and drink LOTS of water - but I will admit - when I read up on the medication - the potassium depletion is frightening - as twice in the previous year I have had horrid bouts of food poisoning with excessive vomitting.... Another thing to watch out for I guess :)

Thanks for the information!

Vanessa